MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ENDOBRONCHIAL TUBES - LEFT; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ENDOBRONCHIAL TUBES - LEFT; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Model Number 198-32L
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pre-use check, the customer found a slight kink in the tube which was between the bronchial cuff and the tracheal cuff.No patient injury was reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.The sample and three (3) pictures were received for evaluation.In pictures, a kink on the tube is observed.The returned sample was received in used conditions without its original packaging.A product sample was received for evaluation.Visual and functional testing were performed.The returned sample was visually inspected at a distance of 12 inches to 16 inches and normal conditions of illumination.During the visual inspection, it was seen that the tube was crushed, the tube was inspected, and it was seen that the tube was too thin, and the edges were not smooth.The root cause of the reported issue was found to be that the tube was not buffed according to procedures.Production personnel was trained on the procedures.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX BLUE LINE ENDOBRONCHIAL TUBES - LEFT
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
3-10-15, hakata station east,
minneapolis, MN 55442
MDR Report Key15439620
Report Number3012307300-2022-19490
Device Sequence Number5845607
Product Code CBI
UDI-Device Identifier15019315058608
UDI-Public15019315058608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/16/2022
Device Model Number198-32L
Device Catalogue Number198-32L
Device Lot Number3779271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown